Clinical syndromes and consequences of antiretroviral-related hepatotoxicity.
Highly active antiretroviral therapy (HAART)-related hepatotoxicity complicates the management of patients infected with human immunodeficiency virus (HIV), increases medical costs, alters the prescription patterns, and affects the guideline recommendations. Among the clinical consequences derived from HAART-related liver toxicity, hypersensitivity reactions and lactic acidosis are recognized as acute events with potential to evolve into fatal cases, whereas there seems to be other syndromes not as well characterized but of equal concern as possible long-term liver complications. Belonging to the latter category of syndrome, HAART-related nonalcoholic steatohepatitis, liver fibrosis, portal hypertension, and nodular regenerative hyperplasia are discussed in this review. Updated information on liver toxicity of current antiretroviral drugs, including the most recently licensed, is provided. Management and prevention of liver toxicity among HIV-infected patients treated with HAART are reviewed as well.
Version: za2963e q8za9 q8zb1 q8zca q8zdd q8ze0 q8zfa q8zga